ADVERTISEMENT
ADVERTISEMENT

Q. Can antidepressants cause delayed ejaculation?

Answered by
Dr. Purushottam Sah
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 01, 2022 and last reviewed on: Oct 05, 2022

Hi doctor,

I have delayed ejaculation, and I take the tablet Cipralex. Sometimes I have intercourse for a half hour and do not cum.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I understand your concern.

It may be due to the use of the tablet Cipralex (Escitalopram). It can cause delayed ejaculation. Talk to your doctor about changing the medicine. By the way, why are you taking it? Is it for depression or something else?

Hi doctor,

Thank you for the reply.

I cannot find anything else that suits me. Is there a medicine that makes me ejaculate quickly?

#

Hello,

Welcome back to icliniq.com.

I understand your concern.

Your problem is due to taking the tablet Cipralex (Escitalopram), so as long you take it, the chance of improvement is low. Tablet Bupropion (Zyban) can help, but you can take it with the permission of the doctor who you consulted earlier.

Hi doctor,

Thank you for the reply.

Do they interact with each other? What do you think about tablet Ephedrine (Akovaz)? I read about it on the internet that it might be useful. And are there any special foods or remedies that can help to improve the situation?

#

Hello,

Welcome back to icliniq.com.

I understand your concern.

That is why I advised you to consult with the doctor who prescribed the tablet Cipralex. The problem should be resolved since the antidepressant caused it. Ephedrine is also used, which will not help with the psychological problem. Bupropion (Zyban) will address both the psychological and ejaculatory issues. It is a complicated problem that requires several treatment options to be tried, including Cyproheptadine (Periactin), Imipramine (Tofranil), and other agents.

Hi doctor,

Thank you for the reply.

Do you mean I take both of them rather than replacing tablet Cipralex with one of those? Because they did not work like tablet Prozac and others, tablet Cipralex is difficult to replace.

#

Hello,

Welcome back to icliniq.com.

I understand your concern.

You cannot take Bupropion (Zyban) with Cipralex (Escitalopram). Tablet Prozac (fluoxetine) or tablet Cipralex medications cause problems of delayed ejaculation. So you have to switch to tablet Bupropion. You cannot take it together. So I would like to know why you are taking the tablet Cipralex. And if you switch, then please consult with the doctor who prescribed the tablet Cipralex.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am unable to maintain erection even after GAINSWave treatment. Why?

.. values and blood sugar values are absolutely normal (attachment removed to protect patient identity). I would like to say a few points here. Lisinopril HCTZ (Hydrochlorothiazide) is a combo of two drugs in which HCTZ has erectile dysfunction as on...   Read full

My semen volume has reduced during masturbation. What medication to take?

Nano-Leo is given for erectile dysfunction whereas you mentioned in your post that erection is good ...   Read full

I suffer from premature ejaculation. What has to be done?

It includes a drug from SSRI (selective-serotonin reuptake inhibitor) groups such as Fluoxetine 20 mg in the morning or Paroxetine 125 mg in evening daily or tablet Dapoxetine 30 mg one hour prior to sexual activity ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.